MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Model Number NS7TCDL174HS
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with a navistar¿ electrophysiology catheter.The patient suffered a cardiac tamponade requiring a pericardiocentesis.It was reported that there was a pericardial effusion after the procedure.The abbott inquiry coronary sinus catheter was placed in hra, right ventricular (rv) catheter in the right ventricle.Agilis sheath was used in the procedure.No complications during the procedure, pericardial effusion was noticed after the catheters were removed.Pericardial effusion was present, blood was extracted from the pericardium.Additional information was received.The adverse event occurred on (b)(6) 2022.The adverse event was discovered post use of biosense webster products.The physician does not know the cause of this adverse event, thought it was due to the procedure.Outcome of the adverse event was fully recovered (no residual effects).No transseptal puncture performed.Action was recognized post procedure, so ablation was not performed prior to noting the cardiac tamponade.No evidence of steam pop.
 
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.Investigation is in progress, once completed a supplemental will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation was completed on 29-jan-2023.Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30761834m number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 21-feb-2023.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with a navistar¿ electrophysiology catheter.The patient suffered a cardiac tamponade requiring a pericardiocentesis.The device evaluation was completed on (b)(6)2023.The product was returned to biosense webster (bwi) for evaluation.A visual inspection and an evaluation of all features of the device were performed following bwi procedures.Visual analysis revealed that no damage or anomalies on the device.Per the event, several tests were performed.The magnetic, electrical, temperature and impedance feats were tested and no issues were observed.In addition, the product was deflecting correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16200508
Report Number2029046-2023-00119
Device Sequence Number11875595
Product Code DRF
UDI-Device Identifier10846835000597
UDI-Public10846835000597
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2025
Device Model NumberNS7TCDL174HS
Device Catalogue NumberNS7TCDL174HS
Device Lot Number30761834M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2022
Supplement Date Received by Manufacturer01/29/2023
02/21/2023
03/16/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date01/29/2023
03/06/2023
04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F,FIX,4P,A,SD,5MM,12PR,110CM; ABBOT AGILIS SHEATH; ABBOTT INQUIRY CORONARY SINUS CATHETER; BWI GENERATOR
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown